MAUDE Adverse Event Report: OVESCO ENDOSCOPY AG DIAGNOSTIC FTRD SET

OVESCO ENDOSCOPY AG DIAGNOSTIC FTRD SET
Model Number 13
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the diagnostic ftrd was used to treat an adenoma in the appendiceal orifice.Due to a large amount of tissue mobilized into the cap, the view of the white application ring was limited.After turning the hand wheel the successful clip application was not verified prior to tissue resection.The resulting perforation was closed with a clip within the same procedure.
 
Additional Manufacturer Narrative
The device in question was partially returned for technical analysis.The hand wheel was not returned.Upon arrival the clip was still on the cap and slightly advanced on one side.During technical analysis the clip could be applied without any problems.All available components were inspected and no deviation from product specification could be detected.Due to localisation, the endoscope was coiled during the procedure, which may have limited force transmission to the clip and affected the haptic impression when turning the handwheel (increased force).In addition, the cap was completely filled with tissue, which limited the view of the white application ring during its forward movement, leading to the mistaken assumption that clip application had occurred.The failure was caused by a procedural complication and was not device related.It is stated in the instruction of use that the white application ring must be remain visible and be observed.Only when the white application ring has moved fully forwards to the edge of the cap the clip has been applied.The risk of causing a perforation is indicated in the instruction of use.Moreover, it is addressed in the user trainings to verify successful clip application before resection of target tissue.Note: this report is a retrospective submission of complaints from the year 2023.

Brand Name
DIAGNOSTIC FTRD SET
Common Device Name
DIAGNOSTIC FTRD SET
Manufacturer (Section D)
OVESCO ENDOSCOPY AG
friedrich-miescher-str. 9
tuebingen, 72076
GM  72076
Manufacturer (Section G)
OVESCO ENDOSCOPY AG
friedrich-miescher-str. 9
tuebingen, 72076
GM   72076
MDR Report Key22025339
Report Number3006696607-2025-00022
Device Sequence Number9390693
Product Code PKL
UDI-Device Identifier04260206311072
UDI-Public04260206311072
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model Number13
Device Catalogue Number200.76
Device Lot Number837864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Initial Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown